Annals of Global Analysis and Geometry

, Volume 50, Issue 1, pp 47–64 | Cite as

Gradient estimates and Harnack inequalities of a nonlinear parabolic equation for the V-Laplacian

  • Qun Chen
  • Hongbing QiuEmail author


In this paper, we consider gradient estimates for the positive solutions to the following nonlinear parabolic equation:
$$\begin{aligned} u_t=\Delta _V u + au \log u \end{aligned}$$
on \(M \times [0, T]\), where a is a real constant. We obtain the Li-Yau type bounds of the above equation, which cover the estimates in Davies (Heat kernels and spectral theory 1989), Huang et al. (Ann Glob Anal Geom 43:209–232, 2013), Li and Xu (Adv Math 226:4456–4491, 2011) and Qian (J Math Anal Appl 409:556–566, 2014). Besides, as a corollary, we give a gradient estimate for the corresponding elliptic case:
$$\begin{aligned} \Delta _V u + au \log u = 0, \end{aligned}$$
which improves the estimates in Chen and Chen (Ann Glob Anal Geom 35:397–404, 2009) and Yang ( Proc AMS 136(11):4095–4102, 2008).


Gradient estimate Nonlinear parabolic equation Positive solution Harnack inequality 

Mathematics Subject Classification

35B45 35K55 



This work is partially supported by NSFC, SRFDPHE and CSC of China. The authors would like to thank the referee for valuable suggestions which improved the paper.


  1. 1.
    Bakry, D., Qian, Z.: Volume comparison theorems without Jacobi field, Current trends in potential theory, pp. 115–122. Theta Ser. Adv. Math. 4, Theta, Bucharest (2005)Google Scholar
  2. 2.
    Chen, L., Chen, W.: Gradient estimates for a nonlinear parabolic equation on complete non-compact Riemannian manifolds. Ann. Glob. Anal. Geom. 35, 397–404 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chen, Q., Jost, J., Qiu, H.B.: Existence and Liouville theorems for V-harmonic maps from complete manifolds. Ann. Glob. Anal. Geom. 42, 565–584 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chen, Q., Jost, J., Wang, G.: A maximum principle for generalizations of harmonic maps in Hermitian, affine, Weyl and Finsler geometry. J. Geom. Anal. (2014). doi: 10.1007/s12220-014-9519-9 MathSciNetzbMATHGoogle Scholar
  5. 5.
    Chen, Q., Qiu, H.B.: Rigidity of self-shrinkers and translating solitons of mean curvature flow. Preprint (2015)Google Scholar
  6. 6.
    Davies, E.B.: Heat kernels and spectral theory, Cambridge Tracts in Math., vol. 92. Cambridge Univ. Press (1989)Google Scholar
  7. 7.
    Hamilton, R.: A matrix Harnack estimate for the heat equation. Commun. Anal. Geom. 1(1), 113–125 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Huang, G., Huang, Z., Li, H.: Gradient estimates and differential Harnack inequalities for a nonlinear parabolic equation on Riemannian manifolds. Ann. Glob. Anal. Geom. 43, 209–232 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Li, J.: Gradient estimate and Harnack inequalities for nonlinear parabolic and nonlinear elliptic equations on Riemannian manifolds. J. Funct. Anal. 100, 233–256 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Li, P.: Geometric analysis. Cambridge Studies in Advanced Mathematics, vol 134. Cambridge University Press, Cambridge (2012)Google Scholar
  11. 11.
    Li, Y.: Li–Yau–Hamilton estimates and Bakry–Emery Ricci curvature. Nonlinear Anal. 113, 1–32 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Li, J., Xu, X.: Differential Harnack inequalities on Riemannian manifolds I: Linear heat equation. Adv. Math. 226, 4456–4491 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Li, P., Yau, S.-T.: On the parabolic kernel of the Schrödinger operator. Acta Math. 156, 153–201 (1986)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ma, L.: Gradient estimates for a simple elliptic equations on complete non-compact Riemannian manifolds. J. Funct. Anal. 241, 374–382 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Qian, B.: Remarks on differential Harnack inequalities. J. Math. Anal. Appl. 409, 556–566 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Qiu, H.B.: The heat flow of V-harmonic maps from complete manifolds into regular balls. Preprint (2015)Google Scholar
  17. 17.
    Qian, Z., Zhang, H.-C., Zhu, X.-P.: Sharp spectral gap and Li-Yau’s estimate on Alexandrov spaces. Math. Z. 273, 1175–1195 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Wei, G., Wylie, W.: Comparison geometry for the Bakry–Emery Ricci tensor. J. Differ. Geom. 83, 377–405 (2009)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Yang, Y.: Gradient estimates for a nonlinear parabolic equation on Riemannian manifolds. Proc. AMS 136(11), 4095–4102 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Zhang, Q.-S., Zhu, M.: Li-Yau gradient bounds under nearly optimal curvature conditions. (2015). arXiv:1511.0079v1

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsWuhan UniversityWuhanChina
  2. 2.Max Planck Institute for Mathematics in the SciencesLeipzigGermany

Personalised recommendations